Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Jul 18, 2021, 5:55 PM CDT for Cimarron County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 5:55 PM CDT (22:55 UTC)
- Expired
- Jul 18, 2021, 6:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Amarillo, TX
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 189 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
436 WWUS84 KAMA 182255 SPSAMA Special Weather Statement National Weather Service Amarillo TX 555 PM CDT Sun Jul 18 2021 OKZ001-182330- Cimarron OK- 555 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 630 PM CDT... At 555 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles northwest of Boise City, moving south at 10 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Boise City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3689 10267 3685 10242 3657 10243 3666 10283 TIME...MOT...LOC 2255Z 013DEG 10KT 3679 10261 $$ Ward
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:44 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 18, 2:44 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 244 PM CDT Sun Jul 18 2021 .SHORT TERM (Today through tomorrow night)... Overview: Somewhat tricky forecast today as we start shifting away from the northwest flow aloft, yet continue to have the tropical airmass in place across the Panhandles. It doesn't take much with this type of airmass to get convection going, but we have signals that could inhibit thunderstorms today. With that said, any thunderstorms that happen to develop could become strong to severe, especially central and eastern parts of the combined Panhandles. Main threats for any thunderstorms will be localized flooding, lightning, and damaging wind gusts. Further Details: H5 center of high pressure residing over the Four Corners region will slowly push northward today. By 00Z (7pm), the center could be over eastern parts of the Great Basin. During this transition, we are going to go from the northwest flow we have been experiencing for several days to a more northerly flow. We still have the tropical airmass in place across the area, but the northerly flow pattern isn't the best for convection. That said, we have a convective complex pushing in from Nebraska and western parts of Kansas. As of 2pm, a noticeable outflow boundary is heading our way ahead of the complex, and could reach the Oklahoma Panhandle by 3-4pm as storms are already starting to fire up. If this trend continues, we could have thunderstorm activity through about midnight. We need this boundary as we are lacking energy aloft. In fact, forecast soundings from the HRRR and RAP indicate subsidence aloft as seen from an elevated mix layer (EML) around 500mb-400mb. This EML will inhibit storms, but with the boundary pushing in and some subtle semblance of energy aloft, this could help initiate storms this afternoon and evening. If the convective complex doesn't make it this far south, we may end up dry across most of the area besides maybe a few pop-up thunderstorms from convective temperatures. Also, hodographs are small and there isn't much shear, so widespread severe weather is unlikely today/tonight even with the outflow boundary from the complex. Localized flooding, lightning, and isolated damaging wind gusts will be the main threats. Weak lapse rates are not allowing for much instability, but there could be enough MLCAPE to trigger a couple rogue storms producing hail around an inch in diameter. For tomorrow, its another one of the situations where today's convection--or lack thereof--will impact our thunderstorm potential for tomorrow. Currently thinking if the outflow boundary doesn't make it into our area today/tonight, it may make an entrance tomorrow morning and afternoon, increasing our threat for thunderstorms during this time. For now, we will have to wait and see what happens today, but any storms that form tomorrow could become strong to perhaps severe with similar threats as today. Only change with tomorrow is the lapse rates are steeper, so we could have a greater threat for large hail tomorrow. Guerrero && .LONG TERM...Tuesday through Saturday... Cooler temperatures are expected through the beginning of the long term period before temperatures rise back to near normal for this time of year. After Tuesday morning, drier conditions will hold through Saturday. A H500 ridge will extend across the central CONUS on Tuesday, with the center of high pressure located near the four corners region. The NBM is suggesting a stray shower or storm may remain in the far southwestern Texas Panhandle after 12z on Tuesday. However, latest guidance has most of this activity south of the CWA, so have reduced POPs across the southwest after 12z. Otherwise, the cooler than normal pattern continues through Wednesday, as the main axis of the upper level ridge remains off to the west. Looking towards Thursday and beyond, the ridge will begin to slowly drift towards the east. A weak low pressure system with associated trough attempts to undercut the ridge across central and west Texas. With the upper level high pressure centered over the central Rockies near Colorado and a possible weak upper level center of low pressure to our south, northeasterly to easterly flow aloft is expected. This type of flow is not favorable for precipitation, so drier and warmer conditions are expected through the rest of the extended. Muscha/Ward && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 67 85 64 82 62 / 50 40 20 10 0 Beaver OK 66 87 63 86 63 / 30 20 5 0 0 Boise City OK 62 87 61 84 60 / 30 20 10 5 0 Borger TX 70 91 67 87 65 / 40 40 20 5 0 Boys Ranch TX 68 88 66 85 64 / 40 40 20 5 5 Canyon TX 66 85 64 81 62 / 50 40 20 10 0 Clarendon TX 68 86 66 82 63 / 50 40 20 5 0 Dalhart TX 62 86 62 83 60 / 30 30 20 5 5 Guymon OK 65 88 63 85 62 / 30 30 10 5 0 Hereford TX 66 87 64 83 62 / 50 40 20 10 5 Lipscomb TX 67 86 63 85 63 / 40 40 5 0 0 Pampa TX 67 86 63 84 62 / 40 40 10 5 0 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 24/5
Hazardous weather outlook, Jul 18, 2:44 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 244 PM CDT Sun Jul 18 2021 OKZ001>003-TXZ001>020-317-190745- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 244 PM CDT Sun Jul 18 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible this afternoon through tonight across the Oklahoma and Texas Panhandles. Some storms may become strong to severe, mainly across the central and eastern Panhandles. Large hail to around the size of quarters and damaging winds to around 60 mph will be the primary hazards. In addition, the strongest storms will be capable of producing heavy rainfall, which may lead to localized flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across most of the Oklahoma and Texas Panhandles Monday and Monday night. Any storms that develop are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 18, 3:26 PM CDT, 2 hours 29 minutes before
Special Weather Statement National Weather Service Amarillo TX 326 PM CDT Sun Jul 18 2021 OKZ003-182100- Beaver OK- 326 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BEAVER COUNTY UNTIL 400 PM CDT... At 325 PM CDT, Doppler radar was tracking a strong thunderstorm near Forgan, or 7 miles north of Beaver. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Beaver, Forgan and Mocane. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3700 10057 3700 10034 3679 10032 3681 10065 TIME...MOT...LOC 2025Z 003DEG 2KT 3692 10048 Ward
Special weather statement, Jul 18, 4:47 PM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Amarillo TX 447 PM CDT Sun Jul 18 2021 OKZ003-TXZ004-005-182215- Beaver OK-Ochiltree TX-Lipscomb TX- 447 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAVER...NORTHERN LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES UNTIL 515 PM CDT... At 447 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles northeast of Follett to 6 miles northeast of Booker. Movement was south at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Booker, Follett, Darrouzett, Elmwood and Slapout. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3628 10064 3664 10055 3662 10000 3623 10000 TIME...MOT...LOC 2147Z 343DEG 17KT 3648 10002 3651 10045 Ward
Special weather statement, Jul 18, 5:19 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Amarillo TX
519 PM CDT Sun Jul 18 2021
TXZ003>005-008>010-182315-
Hemphill TX-Hutchinson TX-Ochiltree TX-Roberts TX-Hansford TX-
Lipscomb TX-
519 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR LIPSCOMB...NORTHEASTERN
HUTCHINSON...EASTERN HANSFORD...NORTHERN ROBERTS...NORTHERN HEMPHILL
AND OCHILTREE COUNTIES UNTIL 615 PM CDT...
At 518 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Shattuck to 6 miles north of
Spearman. Movement was south at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Perryton, Spearman, Lipscomb, Canadian, Booker, Follett, Higgins,
Darrouzett, Wolf Creek Park, Farnsworth, Waka and Glazier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3585 10058 3597 10141 3650 10127 3650 10100
3646 10000 3595 10000
TIME...MOT...LOC 2218Z 005DEG 21KT 3629 10001 3629 10120
WardSpecial weather statement, Jul 18, 5:55 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Amarillo TX 555 PM CDT Sun Jul 18 2021 OKZ001-182330- Cimarron OK- 555 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 630 PM CDT... At 555 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles northwest of Boise City, moving south at 10 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Boise City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3689 10267 3685 10242 3657 10243 3666 10283 TIME...MOT...LOC 2255Z 013DEG 10KT 3679 10261 Ward
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 71 min |
| Jul 17, 7:13 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 62 min |
| Jul 17, 7:25 PM CDT | Special Weather Statement | AMA | Randall | 35 min |
| Jul 17, 7:40 PM CDT | Flash Flood Warning | AMA | Potter, Randall | 99 min |
| Jul 17, 7:51 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 54 min |
| Jul 17, 8:17 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Randall | 3 hr |
| Jul 17, 8:47 PM CDT | Special Weather Statement | AMA | Deaf Smith | 43 min |
| Jul 18, 3:26 AM CDT | Areal Flood Advisory | AMA | Hemphill, Lipscomb | 3 hr |
| Jul 18, 4:23 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 67 min |
| Jul 18, 4:47 PM CDT | Special Weather Statement | AMA | Lipscomb | 28 min |
| Jul 18, 5:19 PM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 56 min |
| Jul 18, 5:59 PM CDT | Special Weather Statement | AMA | Hutchinson | 31 min |
| Jul 18, 6:07 PM CDT | Special Weather Statement | AMA | Hemphill, Roberts | 53 min |
| Jul 18, 6:45 PM CDT | Special Weather Statement | AMA | Carson | 45 min |
| Jul 18, 6:55 PM CDT | Special Weather Statement | AMA | Gray, Wheeler | 65 min |
| Jul 18, 3:26 PM CDT | Special Weather Statement | AMA | Beaver | 34 min |
| Jul 18, 3:47 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 58 min |
| Jul 18, 5:56 PM CDT | Special Weather Statement | AMA | Cimarron | 34 min |
| Jul 18, 6:29 PM CDT | Special Weather Statement | AMA | Cimarron | 46 min |
| Jul 18, 6:35 PM CDT | Areal Flood Advisory | AMA | Cimarron | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.